MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SERIES A PAT THIN 37X8.6 3 PEG; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. SERIES A PAT THIN 37X8.6 3 PEG; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Extraskeletal ossification (1428); Cyst(s) (1800); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Synovitis (2094)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: therapy date: unknown, 181932 - vngd pat-spec cr fmrl - 632810, ep-189101 - e1 vngd as tib brg - 834110, 141215 - biomet ilok pri tib tray - 252660, 141318 - biomet finned pri stm - 815100.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-00969.0001825034-2020-00970.0001825034-2020-00971.0001825034-2020-00972.
 
Event or Problem Description
It was reported that the patient underwent a left knee procedure.Subsequently, the patient immediately developed a severe infection at the surgical site that resulted in amputation of the leg.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.No medical records were provided.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: patient started wound vac.Approximately 7 months later, the patient had 95% wound closure.3 months later, the patient was unable to increase rom due to possible scar tissue and notes swelling.Approximately a month later, the ultrasound found subcutaneous fluid collection w/sinus tract to skin surface, suggests abscess, possibly from chronic osteomyelitis of distal femur.X-ray, indications for review, medial knee pain, swelling, bruising, open wound in medial aspect; no loosening, diffuse soft tissue swelling, joint effusion.A 3 phase bone scan-extensive ho from healing previous fracture of tibia.The patient presented left knee pain and review of x-rays suggest femoral loosening due to infection.No medical records were provided to confirm amputation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event of deep infection <90 days occurred post implantation.Zimmer biomet considers this event not reportable due to the following rationale.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SERIES A PAT THIN 37X8.6 3 PEG
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9777510
Report Number0001825034-2020-00973
Device Sequence Number11365509
Product Code JWH
UDI-Device Identifier00880304436701
UDI-Public(01)00880304436701
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2020
Device Model NumberN/A
Device Catalogue Number184788
Device Lot Number570600
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/30/2020
06/08/2020
12/22/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date05/26/2020
06/09/2020
12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Weight102